a man in pittsburgh He died weeks after receiving his second dose of the Moderna COVID-19 vaccine, apparently showing symptoms that qualify for a rare and fatal blood clot disorder. Previously reported only in injection recipients, Johnson & Johnson and AstraZeneca, an external group of experts from the Perelman School of Medicine at the University of Pennsylvania, in an accompanying editorial said: “Extra caution is needed” before identifying a case of a patient with the mRNA-1273 vaccine.
Moderna did not immediately respond to Fox News’ requests for comment.
This man’s case, detailed in the Annals of Internal Medicine by researchers at the Allegheny Health Network, is believed to be the first possible thromboembolism with thrombocytopenia samples in mRNA vaccine recipients.
Apparently, the 65-year-old had a history of chronic hypertension and hyperlipidemia. and was admitted to the hospital the first week after suffering from discomfort in the lower extremities and intermittent headaches. According to the case study report He also had shortness of breath for two days. Doctors noted that he received a second dose of mRNA-1273 vaccine 10 days before the onset of symptoms.
NEARLY 100 COVID-19 CASES LINKED TO ILLINOIS SUMMER CAMP, OFFICIAL SAYS
Acute deep vein thrombosis was detected in both legs. Acute pulmonary thromboembolism with right ventricle and severe thrombocytopenia or low platelets The team treated him with an inferior vena cava filter and two doses of intravenous immunoglobulin followed by 40 mg of dexamethasone intravenously for four days. He was also given heparin after a platelet transfusion increased his count. But three days later it stopped after he developed sciatica bleeding.
The patient was evaluated for heparin-induced thrombocytopenia (HIT) but later developed encephalitis. This led to the discovery of cerebral thrombosis from the sinuses. He continued to deteriorate and developed a new type of venous thrombosis in his upper extremity. as well as worsening thrombosis in the lower extremities.
The blood culture also came back positive for Methicillin-Susceptible Staphylococcus Aureus (MSSA), which is a common staph infection on the surface of the skin. He died after venting his sympathy.
Australia offers ASTRAZENECA COVID-19 vaccine for all adults to speed up rollout.
“Looking back This patient met the criteria for VITT or TTS,” the report’s authors wrote. “He developed thrombocytopenia and thrombosis within 5 to 10 days of vaccination. distribution of thrombosis In particular, cerebral thrombosis from the cerebral sinus. It is characteristic of VITT or TTS, most of the blood coagulation and other functions. related is consistent with this syndrome.”
However, they noted that while they “We believe that the evidence supporting VITT or TTS in this case is strong,” the doctors noted that they “It is not possible to differentiate abnormal HIT or HIT with undocumented heparin administration.”
They said that if they had previously suspected VITT or TTS, treatment guidelines for patients would have changed and previously included another nonheparin anticoagulant. The team said they would avoid platelet transfusions and conduct more extensive platelet-stimulated antibody testing.
Currently, the Centers for Disease Control and Prevention (CDC) does not recommend treating TTS with heparin unless the heparin-PF4 ELISA HIT antibody test is negative. But before he received the heparin was very positive.
CLICK HERE FOR COMPLETE CORONAVIRUS COVERAGE.
“In summary, we believe it is important to note that millions of people have received the mRNA technology-based COVID-19 vaccine,” the authors write. “This is the only report to date that there is a possibility of VITT or TTS in those recipients. and hence such a rare event Although this has been confirmed by additional reports. It should not prevent individuals from benefiting from these vaccines. Associated with adenoviral vectors, it is the sole cause of VITT or TTS.”